MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WOLVERINE CORONARY CUTTING BALLOON; CATHETER, PERCUTANEOUS TRANSLUMINAL CORONARY ANGIOPLASTY (PTCA), CUTTING/SCORING

BOSTON SCIENTIFIC CORPORATION WOLVERINE CORONARY CUTTING BALLOON; CATHETER, PERCUTANEOUS TRANSLUMINAL CORONARY ANGIOPLASTY (PTCA), CUTTING/SCORING
Model Number 3854
Medical Device Problem Codes Break (1069); Difficult to Remove (1528)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/24/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the balloon became stuck in the lesion and the shaft split in half.A percutaneous coronary intervention was being performed.The target lesion was located in a very diseased and calcified in-stent restenosis of the proximal ramus/left main artery.During procedure, a 10mmx2.50mm wolverine coronary cutting balloon was advanced several times.It was noted that the wolverine cutting balloon may have been undersized due to the extreme disease.When trying to remove the wolverine cutting balloon, it was noted that the device was stuck in the lesion and they had to pull to get it out.When they pulled the balloon the shaft split in half.Multiple attempts were made to remove the balloon.Finally they used an nc emerge balloon to trap the distal shaft of the wolverine cutting balloon into the guide and they were able to pull everything out.No further patient complications were reported and patient was fine.
 
Event or Problem Description
It was reported that the balloon became stuck in the lesion and the shaft split in half.A percutaneous coronary intervention was being performed.The target lesion was located in a very diseased and calcified in-stent restenosis of the proximal ramus/left main artery.During procedure, a 10mmx2.50mm wolverine coronary cutting balloon was advanced several times.It was noted that the wolverine cutting balloon may have been undersized due to the extreme disease.When trying to remove the wolverine cutting balloon, it was noted that the device was stuck in the lesion and they had to pull to get it out.When they pulled the balloon the shaft split in half.Multiple attempts were made to remove the balloon.Finally they used an nc emerge balloon to trap the distal shaft of the wolverine cutting balloon into the guide and they were able to pull everything out.No further patient complications were reported and patient was fine.It was further reported that the 90% stenosed target lesion was located in the non tortuous obtuse marginal artery.The device was removed with trapping the rest of the balloon that broke off the shaft was removed.Distal balloon was intact.The shaft broke when trying to retract it from body, which warranted trapping it.

Brand Name
WOLVERINE CORONARY CUTTING BALLOON
Common Device Name
CATHETER, PERCUTANEOUS TRANSLUMINAL CORONARY ANGIOPLASTY (PTCA), CUTTING/SCORING
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key10976596
Report Number2134265-2020-16896
Device Sequence Number3034038
Product Code NWX
UDI-Device Identifier08714729888246
UDI-Public08714729888246
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
P950020
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/25/2022
Device Model Number3854
Device Catalogue Number3854
Device Lot Number0025643657
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/24/2020
Supplement Date Received by Manufacturer12/22/2020
Initial Report FDA Received Date12/09/2020
Supplement Report FDA Received Date01/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;